Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 45, NWS Lake Charles, LA

May 25, 2005Beauregard Parish, Calcasieu Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at May 25, 2005, 8:08 PM CDT for Beauregard Parish, Calcasieu Parish, Louisiana. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2005, 8:08 PM CDT (01:08 UTC)
Expired
May 25, 2005, 9:15 PM CDT
In force
67 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

Counties Beauregard Parish, LA, Calcasieu Parish, LA

The radar

The Lake Charles radar (KLCH), 48 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 1.1 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2005-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1680 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2005-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1680 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1177 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 260108
SVRLCH
LAC011-019-260215-
/O.NEW.KLCH.SV.W.0045.050526T0108Z-050526T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
808 PM CDT WED MAY 25 2005

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BEAUREGARD PARISH IN SOUTHWEST LOUISIANA
  CALCASIEU PARISH IN SOUTHWEST LOUISIANA

* UNTIL 915 PM CDT

* AT 804 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  BIVENS...AND MOVING SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR...
   FIELDS BY 820 PM CDT
   SINGER BY 825 PM CDT
   ORETTA BY 835 PM CDT
   DEQUINCY BY 840 PM CDT
   LONGVILLE BY 850 PM CDT
   RAGLEY BY 855 PM CDT

SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.

CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.

LAT...LON 3071 9361 3044 9371 3003 9322 3060 9316

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:22 PM CDT, 5 hours 46 minutes earlier.

Area forecast discussion, May 25, 2:22 PM CDT, 5 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
222 PM CDT WED MAY 25 2005

.DISCUSSION...
SURFACE FRONTAL BOUNDARY LAST PLOTTED AT MID DAY FROM LOWER
ATCHAFALAYA RIVER TO DERIDDER TO NORTH OF JASPER TEXAS IS PROGGED TO
MOVE SOUTHWEST TO NEAR SABINE LAKE BY EARLY THURSDAY MORNING. ON
SATELLITE...ONE CAN SEE A LARGE CLUSTER OF THUNDERSTORMS MOVING
SOUTHEAST 30 MPH. THIS SYSTEM COULD MOVE INTO THE NORTHWEST PARTS OF
THE FORECAST AREA THIS EVENING. WILL CALL FOR A CHANCE OF SHOWERS AND
THUNDERSTORMS ALL OF AREA TONIGHT DUE TO THE APPROACH OF THIS SYSTEM
ALONG FRONTAL BOUNDARY.

THE FRONTAL BOUNDARY IS PROGGED TO DISSIPATE NEAR THE COAST THURSDAY
AFTER USHERING DRIER AIR SOUTHWARD OVER THE REGION. WITH DRIER AIR
OVER THE REGION...CHANCES OF RAIN WILL BE VERY SMALL THURSDAY.

ANOTHER FRONTAL BOUNDARY IS PROGGED TO MOVE SOUTH INTO CENTRAL
LOUISIANA FRIDAY. MOISTURE WILL BUILD TO ABOVE NORMAL ACROSS THE AREA
NEAR / SOUTH OF THIS BOUNDARY SO THAT THERE WILL BE A SIGNIFICANT
CHANCE OF SHOWERS AND THUNDERSTORMS FRIDAY AND SATURDAY.

FOR THE OUTLOOK PERIOD SATURDAY NIGHT THROUGH WEDNESDAY...THERE WILL
BE A CHANCE OF SUMMERTIME THUNDERSTORMS MAINLY DURING THE AFTERNOONS
AND EVENINGS EACH DAY.

&&

.AVIATION...
VFR THROUGH MID DAY THURSDAY EXCEPT FOR AREAS OF MOSTLY LIGHT FOG LATE
TONIGHT AND EARLY THURSDAY MORNING.

&&

.MARINE...
PRESSURE GRADIENTS WILL NOT BE STRONG THROUGH FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  68  88  68  88 /  30   0   0  30
KBPT  69  89  68  87 /  30  10  10  40
KAEX  65  87  63  89 /  40   0   0  30
KLFT  68  87  67  88 /  30   0   0  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.

&&
Hazardous weather outlook, May 25, 5:49 AM CDT, 14 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
549 AM CDT WED MAY 25 2005

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
261200-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE-
HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER-
UPPER ST. MARTIN-VERMILION-VERNON-
INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE...
NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE...
VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE...
LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...CROWLEY...
CAMERON AND ALEXANDRIA

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...SOUTHWEST
LOUISIANA...AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A SURFACE FRONT WILL SLOWLY MOVE SOUTH INTO THE REGION TODAY.
DAYTIME HEATING...COMBINED WITH ABUNDANT LOW LEVEL MOISTURE...WILL
RESULT IN A MODERATELY UNSTABLE AIRMASS BY THE AFTERNOON ALONG AND
SOUTH OF THE FRONT. THIS FRONT...ALONG WITH OUTFLOW BOUNDARIES LEFT
BEHIND BY OVERNIGHT THUNDERSTORMS THAT PASSED NORTH AND EAST OF THE
AREA...WILL SERVE AS FOCUS POINTS FOR ISOLATED TO SCATTERED
THUNDERSTORM DEVELOPMENT TODAY INTO THIS EVENING AS UPPER LEVEL
DISTURBANCES PASS OVERHEAD.

AREAS WEST OF A LINE FROM LAKE ARTHUR TO SIMPSON IN SOUTHWEST
LOUISIANA...AND ALL OF SOUTHEAST TEXAS...HAVE BEEN PLACED IN A SLIGHT
RISK BY THE STORM PREDICTION CENTER.  THE PRIMARY HAZARD FROM ANY
THUNDERSTORMS THAT BECOME SEVERE WILL BE LARGE HAIL AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SLIGHT RAIN CHANCES WILL REMAIN IN THE FORECAST FOR THE REMAINDER OF
THE WEEK...WITH INCREASING CHANCES EXPECTED FOR THE WEEKEND.  AT THIS
TIME...THE PROBABILITY OF SEVERE THUNDERSTORMS IS LOW.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY
BE NEEDED THIS AFTERNOON AND THIS EVENING.

13

In the hours before

Local storm report, May 25, 6:39 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
639 PM CDT WED MAY 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             2 NW CHESTER            30.94N 94.63W
05/25/2005  0.88 INCH        TYLER              TX   STORM CHASER

            REPORTED FROM CAMP TA-KU-LA.

&&

MOGGED
Local storm report, May 25, 7:33 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
733 PM CDT WED MAY 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     TSTM WND DMG     LUMBERTON               30.26N 94.20W
05/25/2005                   HARDIN             TX   LAW ENFORCEMENT

            TREES DOWN ON POWER LINES REPORTED BY HARDIN COUNTY
            SHERIFFS DEPT.

&&

MOGGED

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 8:55 PM CDTSpecial Marine WarningLCH65 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.